What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 8, 2:53 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 8, 2:53 PM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
353 PM EDT Wed Jul 8 2020
.SYNOPSIS...
Showers and thunderstorms will taper off this evening along a
weak cold front. High pressure builds into the region Thursday
with continued hot and humid conditions. An area of low
pressure will track up the east coast and another cold front
arrives from the west Friday. Additional thunderstorm chances
by this weekend from those features.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
353 pm update...
Main concerns in the near term remain focused on the
afternoon/evening scattered showers and thunderstorms into this
evening potentially again Thursday afternoon...along with the
persistent hot and humid conditions.
The Heat Advisory for the Finger Lakes and central southern tier
of NY continues...with an addition of Cortland, Chenango, and
Broome Counties for Thursday. Heat indices up to 95 in some
locations today, although not as widespread as previously
thought due to the amt of cloud cover this morning and the rapid
convective development this afternoon. Tomorrow should be a bit
different as the upper ridge axis builds directly overhead,
which should suppress cloud cover until later in the day and
allow for a longer period of solar heating. Heat index values
Thursday afternoon will climb into the 95 to 100 range.
As for the rest of today, a weak boundary will continue to drop
south/se across the region this evening and interact with a
slightly unstable air mass. A lack of upper level forcing and
weak wind flow throughout the column will allow for very
disorganized convection and numerous pulse-type cells. A line of
initially intense convection developed earlier along the nrn
Finger Lakes, but has since moved into an air mass that was
worked over this morning, and exhibited signs of significant
deterioration. Embedded cells still may be able to pulse up and
produce locally strong wind gusts, but the threat for severe
weather is very low. Heavy rain and localized flooding is the
main threat through this evening, especially if an area already
hit earlier today sees more rain.
The air mass behind the front tonight will be more stable with
the upper level ridge beginning to push in from the west and
applying large scale suppression to much of the region. Mild
overnight temperatures tonight will only drop into the mid 60s
to near 70.
The upper ridge will dominate much of the region into Thursday
and allow for mostly sunny to partly cloudy skies into the
afternoon before the afternoon cumulus field develops, along
with a few isolated popup showers and storms. The environment
will be similar to today, but the presence of the ridge will
likely keep any updrafts in the convection to a minimum.
Conditions stabilize again Thur night with overnight lows
dropping back into the 60s and lower 70s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
353 pm update...
A coastal low will ride north along the east coast Friday and
usher in additional cloud cover along with additional chances
for showers and thunderstorms. Dew points will be in the 60s
again on Friday with temperatures back into the 90s, especially
the lake plain and into the central srn tier of NY. There may be
a need for another Heat Advisory Friday as heat indices will
climb back into the mid 90s.
The coastal low moves off the coast of New England Friday night
and early Saturday, which may allow the rain to persist into
Saturday morning. Much of the area will start to see a little
bit of a reprieve from the heat Saturday with temperatures only
into the 80s. Dew points will still climb into the 60s to near
70 though. A trailing low pressure system over the Great Lakes
will kick the coastal low to the e/ne, but also bring in
additional chances for showers and storms Saturday
afternoon/evening. Could possibly be widespread soaking rain for
much of the region...which would be a relief for some and more
than enough for others.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The weekend continues to look unsettled due to an upper level
trough meandering over the northeast. Showers and thunderstorms
are expected again Sunday, especially during the afternoon when
the atmosphere is expected to destabilize. Increasing clouds
could hold temperatures in the middle 80s Sunday.
The main low will rotate into Nova Scotia by the start of the
new work week. Scattered thunderstorms will continue Monday
before the trough axis finally moves eastward Monday night.
Drier conditions and seasonable temperatures are forecast for
Tuesday.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Currently VFR conditions across the board. Area of showers and
storms that moved across the srn tier of NY and ne PA this
morning is finally tracking further east out of the region.
However, another round of convection is developing over wrn
NY/Finger Lakes and will increase in intensity and coverage
through the afternoon. Area terminals will be affected in
central NY between 19-22Z and about 21-24Z for KAVP. Gusty winds
and heavy rain will be the main threat. Winds under 10 knots
throughout the TAF period outside any thunderstorms. Storms will
weaken and move out of the area after 00Z. Patchy fog will
likely develop in areas that saw rain today...highest
probability will be KITH, KELM, KBGM and KAVP. Vsbys may drop to
IFR or worse at times between 10-13Z Thur morning. Conditions
recover to VFR after 14-15Z and remain VFR through the day.
Outlook...
Thursday afternoon through Saturday...mainly VFR with a chance
of brief restrictions due to afternoon showers and
thunderstorms. Chance of IFR valley fog at KELM each morning.
Sunday and Monday...VFR conditions expected with cooler and
drier air moving in. Still may see some afternoon showers and
storms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Heat Advisory until 8 PM EDT Thursday for NYZ009-015>018-
022>025-036-037-055.
Heat Advisory from 1 PM to 8 PM EDT Thursday for NYZ044-045-
056.
&&
SYNOPSIS...BJT
NEAR TERM...BJT
SHORT TERM...BJT/DJP
LONG TERM...DJP
AVIATION...BJT/MWGHazardous weather outlook, Jul 8, 2:16 PM EST, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
316 PM EDT Wed Jul 8 2020
NYZ015>018-022-091930-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
316 PM EDT Wed Jul 8 2020
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ009-023>025-036-037-055-091930-
Northern Oneida-Schuyler-Chemung-Tompkins-Madison-Southern Oneida-
Tioga-
316 PM EDT Wed Jul 8 2020
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms continue this afternoon and evening. A few
storms have the potential to produce locally damaging winds, small
hail and heavy rainfall.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.
NYZ044-045-056-091930-
Cortland-Chenango-Broome-
316 PM EDT Wed Jul 8 2020
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT THURSDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms continue this afternoon and evening. A few
storms have the potential to produce locally damaging winds, small
hail and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.
NYZ046-057-062-PAZ038>040-043-044-047-048-072-091930-
Otsego-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-
Lackawanna-Luzerne-Pike-Southern Wayne-
316 PM EDT Wed Jul 8 2020
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms continue this afternoon and evening. A few
storms have the potential to produce locally damaging winds, small
hail and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 8, 3:28 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
428 PM EDT WED JUL 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HEAVY RAIN 1 E VOAK 42.73N 77.12W
07/08/2020 M3.20 INCH YATES NY TRAINED SPOTTER
FIELD FLOODING.
&&
BGMLocal storm report, Jul 8, 3:29 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
429 PM EDT WED JUL 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 5 NE FRANKLIN 42.39N 75.10W
07/08/2020 DELAWARE NY 911 CALL CENTER
AS PER DISPATCH FEED, MULTIPLE TREES DOWN INCLUDING
BLOCKAGE OF HIGHWAY 28. POWER ALSO OUT IN THE VILLAGE.
&&
MDPSpecial weather statement, Jul 8, 3:44 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Binghamton NY
444 PM EDT Wed Jul 8 2020
NYZ057-082115-
Delaware NY-
444 PM EDT Wed Jul 8 2020
...STRONG THUNDERSTORM WILL AFFECT...WEST CENTRAL DELAWARE COUNTY
UNTIL 515 PM EDT...
At 444 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sidney Center, or 8 miles northwest of Walton, moving southeast at 20
mph.
Small hail and strong wind gusts will be possible with this storm.
Locations impacted include...
Walton, Colchester, Masonville, Franklin, Sidney Center, Trout Creek,
Cannonsville, Beerston and Loomis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4225 7542 4234 7516 4214 7507 4207 7533
TIME...MOT...LOC 2044Z 322DEG 19KT 4223 7527
HLC
Special weather statement, Jul 8, 3:47 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Binghamton NY
447 PM EDT Wed Jul 8 2020
NYZ055-056-PAZ038-039-082130-
Tioga NY-Broome NY-Susquehanna PA-Bradford PA-
447 PM EDT Wed Jul 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN
BROOME...SOUTHEASTERN TIOGA...NORTHWESTERN SUSQUEHANNA AND BRADFORD
COUNTIES UNTIL 530 PM EDT...
At 446 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Apalachin to near Mansfield. Movement was
southeast at 15 mph.
Strong wind gusts to 40 mph will be possible with these storms. This
may be enough to cause minor damage to trees and power lines.
Locations impacted include...
Vestal, Endicott, Sayre, Rush, Athens, Towanda, Canton, West
Franklin, Wysox and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4211 7612 4193 7564 4157 7659 4159 7682
4163 7688 4188 7691
TIME...MOT...LOC 2046Z 304DEG 13KT 4206 7615 4181 7699
MDPSpecial weather statement, Jul 8, 4:01 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Binghamton NY
501 PM EDT Wed Jul 8 2020
PAZ038-039-043-082130-
Wyoming PA-Susquehanna PA-Bradford PA-
501 PM EDT Wed Jul 8 2020
...STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN SUSQUEHANNA...
SOUTHEASTERN BRADFORD AND WYOMING COUNTIES UNTIL 530 PM EDT...
At 500 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Tunkhannock, moving southeast at 15 mph.
Small hail and strong wind gusts will be possible with these storms.
Locations impacted include...
Falls, Vernon, Rush, Tunkhannock, Springville, Dimock, Wilmot,
Hollenback, Factoryville and Noxen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4146 7625 4154 7622 4155 7636 4164 7646
4185 7594 4163 7573 4153 7580 4151 7578
4138 7609 4138 7616
TIME...MOT...LOC 2100Z 322DEG 14KT 4155 7599
HLCSpecial weather statement, Jul 8, 4:04 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Binghamton NY
504 PM EDT Wed Jul 8 2020
NYZ056-057-PAZ039-040-082130-
Broome NY-Delaware NY-Susquehanna PA-Northern Wayne PA-
504 PM EDT Wed Jul 8 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHERN BROOME...
WEST CENTRAL DELAWARE...NORTHEASTERN SUSQUEHANNA AND NORTHWESTERN
WAYNE COUNTIES UNTIL 530 PM EDT...
At 504 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Deposit to Hallstead.
Movement was southeast at 15 mph.
Small hail and strong wind gusts will be possible with these storms.
Locations impacted include...
Binghamton, Kirkwood, Conklin, Sanford, Susquehanna, Deposit,
Susquehanna Depot, Hallstead, Windsor and New Milford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4183 7579 4206 7607 4220 7559 4220 7543
4203 7517
TIME...MOT...LOC 2104Z 301DEG 13KT 4212 7533 4196 7579
HLC